A SCHOOLGIRL was found dead in her own bed by her heartbroken mum after taking ecstasy.
Estere Mickane, 14, from Scunthorpe, was found dead by her mother Evita Kevisa after she returned from work on August 22, 2020, an inquest heard.
Estere’s heartbroken mum said she was a star student who loved art and gymnastics
Ms Kevisa was not present at the inquest, but in a statement read out to the hearing, she said Estere became more isolated due to the coronavirus lockdown.
She said Estere, who enjoyed studying at Outwood Academy Scunthorpe and was in the top sets, loved art, drawing and gymnastics.
But when the school locked down due to coronavirus, she found home schooling difficult and missed her friends, the inquest heard.
In a statement read at the hearing, one of Estere’s friends told how she had bought Methylenedioxymethamphetamine tablets, commonly known as ecstasy, “from a lad in Scunthorpe”.
Estere and a couple of her friends took ecstasy tablets on a number of occasions “in the park or on the streets,” they said.
Detective Sergeant Ron Nutting of Humberside Police said a forensic examination of the schoolgirl’s bedroom found no evidence that she had deliberately taken an overdose.
A post mortem examination revealed “much higher level of MDMA (ecstasy) than recreational use.”
High levels of ecstasy use can cause heart failure and kidney and liver failure, the inquest heard.
Toxicologist specialist Dr Nadia Burgess said in a report: “It is a myth that it is a safe drug.”
In her conclusion, assistant coroner, Marianne Johnson said: “Unfortunately it appears the warnings from her friends were not heeded by her.”
She added: “She continued to take the drugs. It was a spur of the moment. She had her whole life in front of her and I have the deepest sympathy for her family and friends.”
She concluded the death was as a result of drugs.
Mrs Johnson said: “Young people think ecstasy is safe. The reality is it most certainly is not a safe drug.
“It is a hazardous drug. It is an illegal Class A drug because there is no known safe level.
“You have to consider the purity of a tablet and whether it is taken in conjunction with any other stimulant.
“It acts differently according to the circumstances. It is a hazardous drug which should not be taken.”